Colorado, 2001

High Wind in Colorado, April 10, 2001

April 10, 2001 · NWS PUB · 2 events in 2 counties and zones

2 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 10, 1:40 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 10, 1:40 PM MST, 2 hours 8 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
240 PM MDT TUE APR 10 2001

MAJOR CHALLENGES INCLUDE POTENTIAL FOR SNOW SW MOUNTAINS AND PIKES
PEAK REGION TONIGHT AND WINDS ON WEDNESDAY.

CURRENTLY...VIGOROUS STORM SYSTEM SYSTEM IN ARIZONA WITH WELL
DEFINED COMMA CLOUD. CONVECTION DEVELOPING OVER SW MOUNTAINS WELL
AHEAD OF SYSTEM. IN THE EAST WELL DEFINED DRY SLOT WITH LOW DEW
POINTS. WINDS BEGINNING TO TURN SOUTHERLY AS WARM FRONT LIFTS NORTH
SLOWLY. LOW CLOUDS RECEDING OVER PALMER DIVIDE.

AVN AND ETA IN PRETTY FAIR AGREEMENT WITH AZ SYSTEM BUT NOT AS GOOD
WITH TIMING OF NEXT SYSTEM. BOTH DEEPEN AZ SYSTEM QUICKLY TONIGHT
THEN MOVE IT OUT FAST ON WEDNESDAY AS KICKER APPROACHES. SURFACE LOW
FORECAST TO DEEPEN IN SE COLORADO AND MOVE TO NW KS EARLY WED.
BIGGEST PROBLEM WITH FORECAST TONIGHT IS SNOW AMOUNTS IN ZNS
58/59/60/61/67 AND 72. WITH LOW FORMING MOVING ACROSS AZ THERE WILL
CONTINUE TO BE GOOD CONVECTIVE DEVELOPMENT. WILL MENTION SNOW
AMOUNTS BELOW ADV CRITERIA BUT LOCALLY HIGHER. COORD WITH KGJT. WILL
FIGURE ON MOISTURE MOVING IN FROM EAST THIS EVENING ACROSS PALMER
DIVIDE AND RAMPART RANGE AS SFC LOW FORMS IN SE COLO. WITH STRONG
EAST AND NORTHEAST FLOW WOULD EXPECT BIGGEST SNOWS ALONG AND NORTH
OF DIVIDE. HOWEVER POTENTIAL FOR ADVISORY CRITERIA SNOW OVERNIGHT IN
72. NORTH WINDS WILL INCREASE MOST AREAS TONIGHT AND WITH ADDITIONAL
SNOW WILL HOIST SN/BLSN ADV FOR CENTRAL MOUNTAINS AND ZN 67. TIMING
WILL BE CRITICAL. NORTH TO NORTHEAST WINDS EARLY TONIGHT WILL SWITCH
AROUND TO NORTH WEST LATE. THE NORTHEAST WIND IS GOOD FOR SNOW ALONG
PALMER DIVIDE AND THE RAMPART RANGE BUT THE NORTHWEST WIND IS BETTER
FOR CENTRAL MOUNTAINS AND WESTERN TELLER COUNTY. QUITE A WORDING
DILEMMA.

WEDNESDAY...COLDER AND WIND MOST AREAS ALTHOUGH PRECIP AWAY FROM
MOUNTAINS SHOULD BE LIMITED TO MORNING HOURS. WILL ADJUST WORDING
SLIGHTLY TO HELP WITH THE PRECIP TRANSITION.  NORTHWEST FLOW ALOFT
WILL KEEP SOME SHOWERS IN THE MOUNTAINS...MAINLY ZONES 58 AND 59.

IN THE EXTENDED...MRF AND AVN HAVE NEXT SHORT WAVE MOVING ACROSS
SOUTHERN COLO THURSDAY NIGHT QUITE ABIT FARTHER SOUTH AND STRONGER
THAN ETA AT 60HRS. WILL MENTION CHC POPS FOR THURSDAY AND THURSDAY
NIGHT BUT SYSTEM IS OUT OF HERE FRIDAY. MODELS BUILD A DIRTY RIDGE
OVER THE REGION FOR THE WEEKEND WITH WEAK IMPULSE RIPPLING IN THE
FLOW. NOT MUCH CONFIDENCE SO WILL LEAVE WORDING ALONE. MRF
SUGGESTING AN UPSLOPE SURGE FOR MONDAY AND TUESDAY AS CANADIAN HIGH
BUILDS SOUTHWARD. THIS WOULD MAKE SINCE AS DEEP LOW FORMS IN THE
NORTHEAST AND RIDGE AMPLIFIES TO THE WEST. WILL MENTION MORE CLOUDS
AND COOL THE TEMPS ABIT FOR TUESDAY.

FORTUNE

.PUB...SNOW AND BLOWING SNOW ADVISORY TONIGHT ZN 58>59 LAKE COUNTY
       AND EASTERN SAWATCH MOUNTAINS...ZN 67 TELLER COUNTY/RAMPART
       RANGE/PIKES PEAK...AND ZNh 72 NORTHERN EL PASO COUNTY.

In the hours before

Special weather statement, Apr 10, 10:36 AM MST, 5 hours 12 minutes before
COZ058>081-101900-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT TUE APR 10 2001

...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL
COLORADO...

...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...

...WINTER STORM WATCH TONIGHT FOR NORTHERN EL PASO COUNTY AND FOR
THE PIKES PEAK REGION...

A VIGOROUS STORM SYSTEM WILL MOVE ACROSS NEW MEXICO AND SOUTHEAST
COLORADO TONIGHT. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS UNSTABLE
BUT THE MOISTURE IS LIMITED. AFTERNOON HEATING WILL PROVIDE THE LIFT
NEEDED FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER THE SOUTHEAST
PLAINS BY THIS EVENING BUT THE DEEP MOISTURE WILL REMAIN OVER KANSAS.

AS THE LOW APPROACHES SOUTHERN COLORADO SNOW SHOWERS WILL DEVELOP
OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. SNOWFALL RATES MAY
INTENSIFY UNDER ISOLATED THUNDERSTORMS MAINLY THIS EVENING.

SNOW IS LIKELY TONIGHT ALONG THE PALMER DIVIDE...THE RAMPART
RANGE AND PIKES PEAK AREA ALONG WITH GUSTY NORTH WINDS. THE
HEAVIEST SNOW WILL BE ALONG AND NORTH OF THE PALMER DIVIDE. HOWEVER
COMMUNITIES LIKE MONUMENT...PALMER LAKE AND BLACK FOREST...AND
PERHAPS AS FAR SOUTH AS THE AIR FORCE ACADEMY...COULD SEE THREE TO
SIX INCHES OF SNOW BY WEDNESDAY MORNING. THE SNOW...ALONG WITH WINDS
GUSTING TO OVER 30 MPH...MAY PRODUCE HAZARDOUS CONDITIONS AT TIMES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Upper Purgatoire River Basin/Trinidad and Vicinity / Sw Las Animas Except X Sw

When
April 10, 3:48 PM MST
Where
Upper Purgatoire River Basin/Trinidad and Vicinity / Sw Las Animas Except X Sw forecast zone
Measured
56 kt (64 mph)
Reported by
TRAINED SPOTTER
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

High Wind, Baca County/Springfield and Vicinity

When
April 10, 5:24 PM MST
Where
Baca County/Springfield and Vicinity forecast zone
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239361, 5239362.